Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 161, NWS Tulsa, OK

June 25, 2018Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 25, 2018, 2:11 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2018, 2:11 AM CDT (07:11 UTC)
Expired
Jun 25, 2018, 3:15 AM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 116 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 2:47 AM CDTTSTM WND GST 70Burbank, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 12:31 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-476 J/kg
Mixed-layer LCL
2275 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

338 
WUUS54 KTSA 250711
SVRTSA
OKC113-117-250815-
/O.NEW.KTSA.SV.W.0161.180625T0711Z-180625T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
211 AM CDT MON JUN 25 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Osage County in northeastern Oklahoma...
  Pawnee County in northeastern Oklahoma...

* Until 315 AM CDT

* At 210 AM CDT, severe thunderstorms were located along a line
  extending from 2 miles southeast of Arkansas City to 7 miles west
  of Red Rock, moving east at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Pawnee...                         Fairfax...
  Shidler...                        Ralston...
  Burbank...                        Skedee...
  Grainola...                       Foraker...
  Pearsonia...                      Sooner Lake...
  Southern Kaw Lake...              Webb City...
  Apperson...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9631 3616 9673 3616 9681 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3658 9689 3660 9692 3659 9705 3668 9706
      3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0710Z 256DEG 41KT 3704 9702 3649 9730 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
482 
WWUS54 KTSA 250747
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
247 AM CDT MON JUN 25 2018

OKC113-117-250815-
/O.CON.KTSA.SV.W.0161.000000T0000Z-180625T0815Z/
Osage OK-Pawnee OK-
247 AM CDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTHWESTERN OSAGE AND PAWNEE COUNTIES...

At 247 AM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Grainola to near Glencoe, moving
east at 55 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Pawnee...                         Fairfax...
Shidler...                        Ralston...
Burbank...                        Skedee...
Grainola...                       Foraker...
Pearsonia...                      Sooner Lake...
Southern Kaw Lake...              Webb City...
Apperson...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9631 3616 9673 3616 9681 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3658 9689 3660 9692 3659 9705 3668 9706
      3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0747Z 263DEG 48KT 3700 9661 3624 9691 

HAIL...0.75IN
WIND...60MPH
 
$$
510 
WWUS54 KTSA 250805
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
305 AM CDT MON JUN 25 2018

OKC113-117-250815-
/O.CON.KTSA.SV.W.0161.000000T0000Z-180625T0815Z/
Osage OK-Pawnee OK-
305 AM CDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR NORTH CENTRAL OSAGE AND WESTERN PAWNEE COUNTIES...

At 304 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Elgin to 3 miles north of
Maramec, moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Pawnee...                         Fairfax...
Shidler...                        Ralston...
Burbank...                        Skedee...
Grainola...                       Foraker...
Pearsonia...                      Webb City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9631 3616 9673 3616 9681 3624 9682
      3625 9692 3640 9687 3664 9678 3678 9675
      3700 9675
TIME...MOT...LOC 0804Z 256DEG 41KT 3705 9638 3629 9668 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:40 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 24, 11:40 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1140 PM CDT Sun Jun 24 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing MCS moving into northwest OK will continue eastward and
likely impact NE OK terminals overnight. The southern extent is
more uncertain as well as the longevity into NW AR. Pending the
evolution of the overnight storms there may be continued storm
chances tomorrow afternoon / evening however confidence at any
specific terminal is low at this point. Otherwise light fog ahead
of the approaching precip will remain patchy with VFR conditions
expected outside of the influence of convection.

&&

.PREV DISCUSSION... /Issued 944 PM CDT Sun Jun 24 2018/

..UPDATE...

DISCUSSION...
Storms have developed across western Kansas into the OK panhandle,
and will likely affect northeast Oklahoma sometime after
midnight. Evening soundings don't show a lot of elevated
instability but there is some flow. However severe potential
should be somewhat limited given the airmass hasn't had time to
recover with multiple rounds of storms last night and this
afternoon. Made some adjustments to the going forecast for
temp/cloud trends.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  89  75  94 /  70  30  40  10
FSM   68  92  75  95 /  10  10  20  10
MLC   66  92  76  94 /  40  20  30  10
BVO   65  86  72  94 /  90  50  40  10
FYV   66  87  72  90 /  20  20  40  20
BYV   68  90  72  91 /  20  20  40  20
MKO   67  89  74  92 /  40  20  40  10
MIO   69  86  74  93 /  70  40  40  20
F10   65  90  74  92 /  60  30  40  10
HHW   69  92  75  96 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Jun 24, 11:10 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1110 PM CDT Sun Jun 24 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1110 PM CDT Sun Jun 24 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Primarily northeast Oklahoma.
	ONSET...After 1 AM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...After midnight.

DISCUSSION...
Widespread thunderstorms continue to spread through far
northwest Oklahoma and southern Kansas.  These storms
will continue eastward overnight and maintain a risk
of locally damaging winds.  Instability does decrease
across eastern Oklahoma which should lead to a downward
trend is storm intensity, however some risk of severe
weather is likely to be maintained through the overnight
hours.
Additionally, locally heavy rainfall is possible across
northeast Oklahoma.  Avoid driving across flooded roads,
especially at night.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY and THURSDAY...Dangerous Heat Potential.
FRIDAY and SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Chances for thunderstorms will largely remain across northeast
Oklahoma and northwest Arkansas during the early part of this
week. Upper level ridging will begin to build across the
Southern Plains and will become the dominant weather feature
from mid week on.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:01 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee59 min
Jun 25, 3:35 AM CDTSpecial Weather StatementTSAWashington40 min
Jun 25, 3:45 AM CDTSpecial Weather StatementTSACreek, Okfuskee, Tulsa60 min
Jun 25, 3:52 AM CDTSpecial Weather StatementTSANowata, Washington53 min
Jun 25, 4:17 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Rogers, Tulsa, Wagoner58 min
Jun 25, 4:36 AM CDTSpecial Weather StatementTSACraig, Ottawa39 min
Jun 25, 4:57 AM CDTSpecial Weather StatementTSAMayes, Wagoner48 min
Jun 25, 4:59 AM CDTSpecial Weather StatementTSAPittsburg46 min
Jun 25, 5:03 AM CDTSpecial Weather StatementTSAPittsburg27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.